Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Dec 31, 2020, 7:04 PM CST for Collin County, Texas. It took effect at Dec 31, 2020, 9:38 PM CST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2020, 7:04 PM CST (01:04 UTC)
- In effect from
- Dec 31, 2020, 9:38 PM CST
- Expired
- Jan 1, 2021, 7:30 PM CST
- In force
- 22 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.46 ft at Jan 1, 2021, 5:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
276 WGUS44 KFWD 010104 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 704 PM CST Thu Dec 31 2020 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. Sister Grove Creek Near Blue Ridge affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-011915- /O.NEW.KFWD.FL.W.0001.210101T0338Z-210102T0130Z/ /MCKT2.1.ER.210101T0338Z.210101T0600Z.210101T1330Z.NO/ 704 PM CST Thu Dec 31 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * Until Friday evening. * At 6:30 PM CST Thursday the stage was 15.6 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 16.3 feet just after midnight tonight. It will then fall below flood stage tomorrow morning. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ TXC085-011915- /O.NEW.KFWD.FL.W.0002.210101T0455Z-210101T2123Z/ /BVWT2.1.ER.210101T0455Z.210101T0600Z.210101T0922Z.NO/ 704 PM CST Thu Dec 31 2020 The National Weather Service in Fort Worth has issued a * Flood Warning for the Sister Grove Creek Near Blue Ridge. * From this evening to Friday afternoon. * At 5:30 PM CST Thursday the stage was 19.4 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 24.9 feet just after midnight tonight. It will then fall below flood stage late tonight. * Impact...At 24.0 feet, Minor out of bank flooding along the creek is expected. Rural roads, along with farm and ranch land near the creek, will begin to flood. && LAT...LON 3329 9641 3325 9641 3325 9654 3329 9654 $$ Prater
3 follow-up statements
163 WGUS84 KFWD 011359 FLSFWD Flood Statement National Weather Service Fort Worth TX 759 AM CST Fri Jan 1 2021 ...The Flood Warning is extended for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-020800- /O.EXT.KFWD.FL.W.0001.000000T0000Z-210102T1030Z/ /MCKT2.1.ER.210101T0252Z.210101T1315Z.210101T2230Z.NO/ 759 AM CST Fri Jan 1 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the East Fork Trinity River At McKinney. * Until late tonight. * At 7:30 AM CST Friday the stage was 16.5 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this afternoon and continue falling to near 5.5 feet by Wednesday morning. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ Bonnette
664 WGUS84 KFWD 011904 FLSFWD Flood Statement National Weather Service Fort Worth TX 104 PM CST Fri Jan 1 2021 ...The Flood Warning is extended for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. ...The Flood Warning continues for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-021230- /O.EXT.KFWD.FL.W.0001.000000T0000Z-210102T1224Z/ /MCKT2.1.ER.210101T0252Z.210101T1315Z.210102T0024Z.NO/ 104 PM CST Fri Jan 1 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the East Fork Trinity River At McKinney. * Until Saturday morning. * At 12:30 PM CST Friday the stage was 16.4 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this evening and continue falling to 5.4 feet early Wednesday afternoon. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ TXC213-349-021315- /O.EXT.KFWD.FL.W.0005.210102T0210Z-210103T1612Z/ /TDDT2.1.ER.210102T0210Z.210102T1200Z.210103T0412Z.NO/ 104 PM CST Fri Jan 1 2021 ...The Flood Warning is now in effect until late Sunday morning... The Flood Warning continues for the Trinity River At Trinidad. * From this evening to Sunday morning. * At 12:00 PM CST Friday the stage was 30.2 feet. * Flood stage is 33.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this evening to a crest of 34.4 feet tomorrow morning. It will then fall below flood stage late tomorrow evening. * Impact...At 33.0 feet, Minor flooding occurs along the right bank of the river. Low woodlands for one mile along right bank will begin to flood. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ Prater
991 WGUS84 KFWD 020126 FLSFWD Flood Statement National Weather Service Fort Worth TX 726 PM CST Fri Jan 1 2021 ...The Flood Warning is extended for the following rivers in Texas... Trinity River At Trinidad affecting Navarro and Henderson Counties. ...The Flood Warning is cancelled for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-020230- /O.CAN.KFWD.FL.W.0001.000000T0000Z-210102T0126Z/ /MCKT2.1.ER.210101T0252Z.210101T1315Z.210102T0024Z.NO/ 726 PM CST Fri Jan 1 2021 ...The Flood Warning for the East Fork Trinity River At McKinney has been cancelled... The Flood Warning is cancelled for the East Fork Trinity River At McKinney. * At 6:30 PM CST Friday the stage was 15.8 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to fall to 5.4 feet early Wednesday afternoon. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ TXC213-349-021930- /O.EXT.KFWD.FL.W.0005.210102T0126Z-210103T1612Z/ /TDDT2.1.ER.210101T2335Z.210102T1200Z.210103T0412Z.NO/ 726 PM CST Fri Jan 1 2021 ...The Flood Warning is now in effect until late Sunday morning... The Flood Warning continues for the Trinity River At Trinidad. * From this evening to Sunday morning. * At 6:00 PM CST Friday the stage was 33.2 feet. * Flood stage is 33.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 34.4 feet tomorrow morning. It will then fall below flood stage late tomorrow evening. * Impact...At 33.0 feet, Minor flooding occurs along the right bank of the river. Low woodlands for one mile along right bank will begin to flood. && LAT...LON 3222 9613 3207 9600 3206 9613 3219 9626 $$ 79
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Dec 31, 3:28 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 31, 3:28 PM CST, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 328 PM CST Thu Dec 31 2020 ...New Long Term... .SHORT TERM... /Issued 246 PM CST Thu Dec 31 2020/ /This afternoon through Friday morning/ It looks like the cold and rainy forecast for today is playing out pretty well. Expect widespread light/moderate rain with some heavy rain through the evening. Minor flooding will be possible east of I-35 where a Flash Flood Watch is in effect. We can't rule out some isolated flash flooding, mainly across the southern counties where another band on rain is currently moving in from the south. The good news is that most of the activity east of I-35 will come to an end in the next few hours as dry air moves in from the south. Otherwise, the main focus of the forecast is to continue to talk about the winter weather potential this evening and tonight, mainly west of US-281. With temperatures already at or near 32 degrees across the far western counties, some freezing rain may occur through early evening. Light accumulations will be possible on elevated surfaces. The precipitation will eventually mix or transition to snow this evening and tonight. Looking at the model frontogenesis and EPV data for tonight, it doesn't appear that we will have the potential for mesoscale snow banding as moisture gets wrapped around the upper low. This means that the overall snow accumulations are in good shape at this time. Expect snow totals up to 2" in the advisory area and 2-4" in the warning area. Nevertheless, we can't rule out some isolated higher amounts across some locations. This may result in travel impacts during the overnight hours. Another challenging part of tonight's forecast and what we are less confident in is how far east the rain/snow line will develop. We can't rule out a brief chance of rain/snow along I-35 around midnight, but surface temperatures are expected to remain above freezing. While most of the precipitation should end by Friday morning, there is a chance for some lingering flurries and/or drizzle along the Red River through mid-morning. Sanchez && .LONG TERM... /NEW/ /Friday morning through Thursday/ Some lingering drizzle or flurries will dissipate by mid morning as isentropic downglide/subsidence occurs in the wake of the upper level storm system. However the low clouds will be slow to clear out and may even fill back in for any areas that do see some brief sun. Therefore 2021 will start off cloudy and chilly with highs struggling to climb. Highs will be in the mid to upper 30s in the western areas to the mid 40s over the southeast zones. Clouds are unlikely to clear Friday night, which may be good news since there were some indications that fog or freezing fog would try to develop especially over our wet ground. This should keep lows a little warmer than previously expected in the low to mid 30s. Some uncertainty exists in the forecast Saturday morning as an upper level trough moves across the southern Plains. While the lift with this system will be strong, indications were that it would be starved for moisture. The NAM/GFS/ECMWF have trended toward a little more moisture and saturation. This may be enough to produce some snow flurries or light snow across the northern zones Saturday morning. Have included a slight chance of flurries and we'll continue to monitor this potential. Otherwise the upper trough will clear our region during the day and this should bring clearing skies. Temps will warm into the 50s with more afternoon sunshine. Weak ridging aloft will prevail Sunday through Tuesday with fair skies, light winds, and gradually moderating temperatures. Highs will reach the 60s areawide Monday and Tuesday. The next system will quickly approach Tuesday night and bring stronger return flow and increasing moisture over the region. This system should have enough moisture and lift for a chance of showers and storms on Wednesday, with the best chances over the eastern parts of the region. Dry and seasonable weather will prevail Thursday. TR.92 && .AVIATION... /Issued 246 PM CST Thu Dec 31 2020/ /18Z TAFs/ Concerns...A mix of MVFR to IFR ceilings and visibilities due to widespread rain. Slight chance of rain/snow mix tonight across the western TAF sites. Strong northerly winds through tonight, shifting to the west/northwest on Friday. Expect poor flying conditions to continue through Friday caused by a mix of low ceilings and visibility, precipitation, and gusty northerly winds. As the upper level low travels across Texas this evening, we will see wintry precipitation develop mainly west of US-281. While the exact location of the transition between rain and snow is still unclear, there's a chance that at least FTW and AFW will see some of the rain/snow mix tonight. We think that the best window for this to occur will be around midnight. For now, we introduced RNSN for FTW and AFW between 04-06Z, but we will monitor the trends and adjust the forecast as needed. Precipitation will exit our area by Friday morning, but the clouds and BR will be slow to erode. We anticipate that cigs will eventually improve to MVFR by late Friday morning or early afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 41 34 52 33 / 90 5 0 0 0 Waco 36 44 32 54 33 / 70 0 0 0 0 Paris 38 42 35 47 31 / 100 10 0 5 0 Denton 35 40 33 51 28 / 90 10 0 5 0 McKinney 36 41 34 50 31 / 90 5 0 0 0 Dallas 37 42 35 52 36 / 90 5 0 0 0 Terrell 37 42 35 51 32 / 80 0 0 0 0 Corsicana 38 44 35 53 36 / 70 0 0 0 0 Temple 35 46 32 55 33 / 60 0 0 0 0 Mineral Wells 33 39 31 51 30 / 90 10 0 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 6 PM CST this evening for TXZ094-095- 105>107-120>123-135-146>148-161-162-175. Winter Weather Advisory until 6 AM CST Friday for TXZ091-101-102- 116-117-130>132-141>143-156. Winter Storm Warning until 6 AM CST Friday for TXZ100-115-129. &&
Hazardous weather outlook, Dec 31, 2:47 PM CST, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 247 PM CST Thu Dec 31 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 247 PM CST Thu Dec 31 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This afternoon and tonight. Widespread rain with embedded thunderstorms will continue through early this evening before ending from south to north. While severe weather is not expected, the threat for flooding will continue east of I-35 where a Flash Flood Watch is in effect through 6pm. A Winter Storm Warning has been issued for Young, Stephens and Eastland counties. Freezing rain may occur in this area this afternoon resulting in minor ice accumulations. A transition to snow is expected this evening with accumulations of 2 to 4 inches, with isolated higher amounts possible. Hazardous travel conditions may result, especially this evening into Friday morning. A Winter Weather Advisory has been issued for remaining locations along and west of a Bowie to Glen Rose to Lampasas line where some snow is possible tonight. Total snowfall accumulations of up to 2 inches may cause minor impacts to travel. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Following a few dry days, thunderstorm chances will return to the area next Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Dec 31, 5:58 PM CST, 1 hour 6 minutes before
Special Weather Statement National Weather Service Fort Worth TX 558 PM CST Thu Dec 31 2020 TXZ103-104-118-119-010100- Denton-Collin-Tarrant-Dallas- Including the cities of Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Fort Worth, Arlington, and Dallas 558 PM CST Thu Dec 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DENTON...TARRANT...COLLIN AND DALLAS COUNTIES UNTIL 700 PM CST... At 554 PM CST, Doppler radar was tracking a band of gusty winds developing over the DFW Metroplex. Wind gusts up to 40-50 mph will be possible along the back edge of the rain. Bonnette
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:04 PM CST | River Flood Warning | FWD | Collin | 20 hr |
| Dec 31, 9:44 PM CST | River Flood Warning | FWD | Dallas | 25 hr |
| Dec 31, 9:45 PM CST | River Flood Warning | FWD | Delta, Hopkins | 15 hr |
| Jan 1, 11:43 AM CST | River Flood Warning | FWD | Henderson, Navarro | 3 days |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.